Alert archive / Missouri / Flash Flood Warnings in 1998

Flash Flood Warning 277, NWS Springfield, MO

October 5, 1998McDonald County, Missouri

NWS Springfield, MO issued this flash flood warning at Oct 5, 1998, 6:45 AM CDT for McDonald County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 1998, 6:45 AM CDT (11:45 UTC)
Expired
Oct 5, 1998, 10:00 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County McDonald County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 051146
FFWSGF
MOC119-051600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
645 AM CDT MON OCT 5 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCDONALD COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 1000 AM CDT

* AT 0640 AM DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL FROM
  PINEVILLE TO ANDERSON TO SOUTHWEST CITY.  INDIVIDUAL THUNDERSTORMS
  ARE MOVING TO THE NORTHEAST AT 40 MPH WHILE THE AREA IS MOVING
  EAST AT 10 MPH.

* LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER MCDONALD COUNTY.
  RAINFALL AMOUNTS OF 1 TO AS MUCH AS 2 AND ONE HALF INCHES
  HAS OCCURRED SINCE 1 AM.  THE HEAVIEST AMOUNT IS OVER THE LITTLE
  SUGAR CREEK OF EXTREME SOUTHERN MCDONALD COUNTY BETWEEN CAVERNA
  AND JANE.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.  DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS.  FIND ALTERNATE ROUTES.

GORDON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:00 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Oct 5, 3:00 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT MON OCT 5 1998

FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR
WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF
CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH
NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS
FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD
ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK.

MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA
TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT
AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN
BETWEEN 06-07Z.

MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE
FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG
THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA
AND NGM MODELS FOR THIS FCST.

LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH
ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM
TO PUSH ACRS THE LATE TNGT AND ON TUE.

OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST
EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON.

RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY)

AIZ/VIH...
TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S.
SOUTHEAST WIND 10 TO 20 MPH.

SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE
MID 70S. SOUTHEAST WIND 10 TO 20 MPH.

UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO
UPPER 70S. SOUTH WIND 10 TO 15 MPH.

CCF
SGF TE 075/062 067/054 066 09986
JLN TE 075/058 066/050 065 09985

RICKARD/GORDON

In the hours before

Special weather statement, Oct 5, 4:35 AM CDT, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300-

SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS...
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST
OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A
TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI...

AT 425 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
LOCALLY HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS SOUTH CENTRAL
MISSOURI.  THE HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO
CABOOL TO GAINESVILLE LINE.  RAINFALL AMOUNTS OF ONE HALF TO AS MUCH
AS ONE INCH FELL BETWEEN 230 AND 430 AM FROM SALEM TO MOUNTAIN GROVE
TO GAINESVILLE.

SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW
CAMPGROUND NEAR AKERS AND ALONG THE CURRENT RIVER IS BEGINNING TO
FLOOD.  THE RIVER HAS RISEN TO 6 FEET AND IS STILL RISING.  IF YOU
LIVE ALONG THE CURRENT RIVER IN NORTHWEST SHANNON COUNTY...MOVE TO
HIGHER GROUND IMMEDIATELY.

DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST
DOUGLAS COUNTY NEAR ANN IS FLOODED.

TEXAS COUNTY HIGHWAY DEPARTMENT IS WATCHING A LOW WATER BRIDGE
CROSSING IN THE CITY OF HOUSTON ON 63 HIGHWAY THAT IS BANKFULL THAT
MANY SOON FLOOD.

DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED
GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE
PROBABLY FLOODED.

LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS
THAT RECEIVED HEAVY RAINFALL LATE SUNDAY NIGHT THROUGH MONDAY.
ALSO...LARGER RIVERS IN THE REGION HAD RISEN OUT OF THEIR BANKS AND
FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL.
FLOOD
WARNINGS WERE IN EFFECT UNTIL 800 AM FOR C0UNTIES ALONG AND WEST OF
A
TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE.

BE ESPECIALLY CAREFUL WHEN TRAVELING AT NIGHT.  IT IS OFTEN
DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS.DO NOT ATTEMPT TO
TRAVEL
ACROSS FLOODED ROADS.

GORDON
Special weather statement, Oct 5, 4:50 AM CDT, 1 hour 55 minutes before
KSZ101-MOZ077-079>082-088>096-101>105-051030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT MON OCT 5 1998

...TORNADO WATCH NUMBER 865 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

...IN KANSAS...

CHEROKEE

...IN MISSOURI...

BARRY             BARTON            CHRISTIAN         DADE
DALLAS            DOUGLAS           GREENE            JASPER
LACLEDE           LAWRENCE          MCDONALD          NEWTON
OZARK             POLK              STONE             TANEY
TEXAS             WEBSTER           WRIGHT

TORNADO WATCH NUMBER 865 WHICH WAS ISSUED LATE SUNDAY NIGHT FOR A
PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAS BEEN CANCELLED.

AT 445 AM CDT...DOPPLER RADAR INDICATED A SOLID AREA OF SHOWERS AND
THUNDERSTORMS GENERALLY NORTHWEST OF A LINE FROM GALENA TO ROLLA. THE
AREA OF RAINFALL WAS MOVING SLOWLY EASTWARD...WHILE INDIVIDUAL STORMS
WERE MOVING NORTHEAST AT 40 MPH.

MANY OF THE THUNDERSTORMS HAVE SHOWN A SLOW WEAKENING TREND DURING
THE PAST HOUR. THUS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND
THE WATCH HAS BEEN CANCELLED. HOWEVER...THE CONTINUED THREAT WILL BE
WITH HEAVY RAINFALL. FhLASH FLOOD WARNINGS REMAIN IN EFFECT FOR 23
COUNTIES UNTIL 1000 AM.

STAY TUNED TO THIS STATION OR TUNE TO NOAA WEATHER RADIO FOR THE
LATEST WEATHER INFORMATION.

RICKARD
Special weather statement, Oct 5, 4:50 AM CDT, 1 hour 55 minutes before
KSZ101-MOZ077-079>082-088>096-101>105-051030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 AM CDT MON OCT 5 1998

...TORNADO WATCH NUMBER 865 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

...IN KANSAS...

CHEROKEE

...IN MISSOURI...

BARRY             BARTON            CHRISTIAN         DADE
DALLAS            DOUGLAS           GREENE            JASPER
LACLEDE           LAWRENCE          MCDONALD          NEWTON
OZARK             POLK              STONE             TANEY
TEXAS             WEBSTER           WRIGHT

TORNADO WATCH NUMBER 865 WHICH WAS ISSUED LATE SUNDAY NIGHT FOR A
PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAS BEEN CANCELLED.

AT 445 AM CDT...DOPPLER RADAR INDICATED A SOLID AREA OF SHOWERS AND
THUNDERSTORMS GENERALLY NORTHWEST OF A LINE FROM GALENA TO ROLLA. THE
AREA OF RAINFALL WAS MOVING SLOWLY EASTWARD...WHILE INDIVIDUAL STORMS
WERE MOVING NORTHEAST AT 40 MPH.

MANY OF THE THUNDERSTORMS HAVE SHOWN A SLOW WEAKENING TREND DURING
THE PAST HOUR. THUS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND
THE WATCH HAS BEEN CANCELLED. HOWEVER...THE CONTINUED THREAT WILL BE
WITH HEAVY RAINFALL. FhLASH FLOOD WARNINGS REMAIN IN EFFECT FOR 23
COUNTIES UNTIL 1000 AM.

STAY TUNED TO THIS STATION OR TUNE TO NOAA WEATHER RADIO FOR THE
LATEST WEATHER INFORMATION.

RICKARD
Special weather statement, Oct 5, 5:35 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CDT MON OCT 5 1998

THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST KANSAS
BOURBON         CHEROKEE      CRAWFORD

IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY
AND EARLY TONIGHT...

SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS
LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS
MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A
ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE
SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN
OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE
UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING.

THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24
HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION
IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND
SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS.

THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING
FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST
KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST
WEATHER INFORMATION.

THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY.
HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY
RAINFALL AND FLASH FLOODING.

SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER
THE NEXT 24 HOURS.

STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST
INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

RICKARD
Special weather statement, Oct 5, 5:35 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CDT MON OCT 5 1998

THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST KANSAS
BOURBON         CHEROKEE      CRAWFORD

IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY
AND EARLY TONIGHT...

SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS
LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS
MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A
ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE
SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN
OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE
UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING.

THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24
HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION
IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND
SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS.

THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING
FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST
KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST
WEATHER INFORMATION.

THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY.
HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY
RAINFALL AND FLASH FLOODING.

SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER
THE NEXT 24 HOURS.

STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST
INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

RICKARD
Special weather statement, Oct 5, 6:30 AM CDT, 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT MON OCT 5 1998

...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST
OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A
TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE...
...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI...

AT 625 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
LIGHT TO MODERATE RAINFALL ACROSS SOUTH CENTRAL MISSOURI.  THE
HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO CABOOL TO
GAINESVILLE LINE.  RAINFALL AMOUNTS OF ONE THIRD TO THREE QUARTERS
OF
AN INCH FELL BETWEEN 4 AND 6 AM FROM SALEM TO MOUNTAIN GROVE TO
TECUMSEH.

SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW
CAMPGROUND ON THE JACKS FORK RIVER HAS FLOODED.  THE RIVER HAS RISEN
TO JUST OVER 7 FEET AND IS STILL RISING.  IF YOU LIVE ALONG THE
CURRENT RIVER OR JACKS FORK RIVER IN SHANNON...DENT OR TEXAS
COUNTIES...BE PREPARED TO MOVE TO HIGHER GROUND.

DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST
DOUGLAS COUNTY NEAR ANN IS FLOODED.

HICKORY COUNTY SHERIFF REPORTS THAT THE BRIDGE ON COUNTY ROAD 11
NORTH OF HUMANSVILLE HAS BEEN WASHED OUT.

DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED
GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE
PROBABLY FLOODED OVER SOUTH CENTRAL MISSOURI.

THE RAIN HAS EITHER ENDED OR IS VERY LIGHT WEST OF HIGHWAY 65.
RUNOFF IS RAPIDLY WINDING DOWN ACROSS ALL OF SOUTHWEST MISSOURI AND
SOUTHEAST KANSAS. AT THIS MOMENT...OUR INTENTION IS TO LET THE FLOOD
WARNINGS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE EXPIRE
ON
SCHEDULE AT 8 AM.

DO NOT CROSS FLOODED ROADWAYS OR ROADS WITH BARRICADES.   FIND AN
ALTERNATE ROUTE FOR YOU AND YOUR LOVED ONES.
GORDON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFBarton, Vernon60 min
Oct 4, 9:30 PM CDTSevere Thunderstorm WarningSGFJasper60 min
Oct 4, 10:19 PM CDTFlash Flood WarningSGFBarton, Cedar, St. Clair, Vernon6 hr
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFCedar, Polk, St. Clair55 min
Oct 4, 10:50 PM CDTSevere Thunderstorm WarningSGFHickory55 min
Oct 4, 10:59 PM CDTSevere Thunderstorm WarningSGFBenton46 min
Oct 4, 11:44 PM CDTFlash Flood WarningSGFDade, Jasper, Polk6 hr
Oct 4, 11:44 PM CDTFlash Flood WarningSGFBenton, Hickory6 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFCamden, Miller, Morgan4 hr
Oct 5, 1:28 AM CDTFlash Flood WarningSGFNewton4 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFCamden, Dallas, Greene, Hickory, Laclede, Polk and 1 more6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFMaries, Miller, Pulaski6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBarton, Cedar, Dade, St. Clair, Vernon6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFJasper6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Oct 5, 3:46 AM CDTFlash Flood WarningSGFLawrence, Newton6 hr
Oct 5, 3:49 AM CDTSevere Thunderstorm WarningSGFMcDonald51 min
Oct 5, 4:17 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede33 min
Oct 5, 8:43 AM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBarton, Dade, Jasper, Lawrence, Newton6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFCedar, Polk, St. Clair, Vernon6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFDallas, Hickory6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFMcDonald6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFGreene6 hr
Oct 5, 9:53 AM CDTFlash Flood WarningSGFLaclede6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarry, McDonald, Newton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBenton, Cedar, Hickory, Polk, St. Clair, Vernon6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFCamden, Laclede, Maries, Miller, Pulaski6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDallas, Greene, Webster6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFMorgan6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFChristian, Stone, Taney6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFDade, Jasper, Lawrence6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFBarton6 hr
Oct 5, 3:50 PM CDTFlash Flood WarningSGFWright6 hr

Nearby

Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.